Open Access
Translator Disclaimer
January/February 2009 Initial-boundary-value problems for the Bona-Smith family of Boussinesq systems
D.C. Antonopoulos, V.A. Dougalis, D.E. Mitsotakis
Adv. Differential Equations 14(1/2): 27-53 (January/February 2009). DOI: 10.57262/ade/1355867277


In this paper we consider the one-parameter family of Bona-Smith systems, which belongs to the class of Boussinesq systems modelling two-way propagation of long waves of small amplitude on the surface of water in a channel. We study three initial-boundary-value problems for these systems, corresponding, respectively, to nonhomogeneous Dirichlet, reflection, and periodic boundary conditions posed at the endpoints of a finite spatial interval, and establish existence and uniqueness of their solutions. We prove that the initial-boundary-value problem with Dirichlet boundary conditions is well posed in appropriate spaces locally in time, while the analogous problems with reflection and periodic boundary conditions are globally well posed under mild restrictions on the initial data.


Download Citation

D.C. Antonopoulos. V.A. Dougalis. D.E. Mitsotakis. "Initial-boundary-value problems for the Bona-Smith family of Boussinesq systems." Adv. Differential Equations 14 (1/2) 27 - 53, January/February 2009.


Published: January/February 2009
First available in Project Euclid: 18 December 2012

zbMATH: 1171.35457
MathSciNet: MR2478928
Digital Object Identifier: 10.57262/ade/1355867277

Primary: 35G25 , 35Q53 , 76B03 , 76B15

Rights: Copyright © 2009 Khayyam Publishing, Inc.


Vol.14 • No. 1/2 • January/February 2009
Back to Top